Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 87, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 7, 2011, 3:50 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2011, 3:50 PM EDT (19:50 UTC)
- Expired
- Sep 8, 2011, 10:59 PM EDT
- In force
- 31 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
622 WHUS73 KAPX 071950 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EDT WED SEP 7 2011 LHZ348-349-080400- /O.NEW.KAPX.SC.Y.0087.110907T1950Z-110909T0400Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 350 PM EDT WED SEP 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
337 WHUS73 KAPX 080242 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1042 PM EDT WED SEP 7 2011 LHZ348-349-081045- /O.CON.KAPX.SC.Y.0087.000000T0000Z-110909T0400Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1042 PM EDT WED SEP 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
752 WHUS73 KAPX 080720 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 320 AM EDT THU SEP 8 2011 LHZ348-349-081530- /O.CON.KAPX.SC.Y.0087.000000T0000Z-110909T0400Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 320 AM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
543 WHUS73 KAPX 081442 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1042 AM EDT THU SEP 8 2011 LHZ348-349-082245- /O.CON.KAPX.SC.Y.0087.000000T0000Z-110909T0400Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1042 AM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
589 WHUS73 KAPX 081932 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 332 PM EDT THU SEP 8 2011 LHZ348-349-090345- /O.EXT.KAPX.SC.Y.0087.000000T0000Z-110909T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 332 PM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
572 WHUS73 KAPX 090259 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1059 PM EDT THU SEP 8 2011 LHZ348-349-090400- /O.CAN.KAPX.SC.Y.0087.000000T0000Z-110909T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1059 PM EDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 3:40 PM EDT, 10 minutes earlier.
Area forecast discussion, Sep 7, 3:40 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
340 PM EDT WED SEP 7 2011
.SYNOPSIS.../ISSUED AT 340 PM/
A DRY WEATHER PATTERN IS IN PROGRESS OVER NORTHERN MICHIGAN. WHILE
THIS WILL RESULT IN AN EXTENDED STRETCH OF PLEASANT WEATHER...NO
SUBSTANTIAL RAIN IS FORESEEN THROUGH AT LEAST MONDAY. HIGH
PRESSURE HAS SETTLED OVER THE GREAT LAKES. THIS HIGH WILL
DISSIPATE TODAY...ONLY TO BE REPLACED BY A NEW CANADIAN HIGH
THURSDAY WHICH WILL LAST THROUGH THIS WEEKEND. A SLOW-MOVING
LOW WILL MEANDER OVER THE OHIO VALLEY FOR THE NEXT SEVERAL DAYS.
WHILE THERE IS A SLIGHT CHANCE THIS SYSTEM COULD SPREAD A LITTLE
RAIN INTO THE REGION...IT IS MORE LIKELY THAT JUST SOME CLOUDS
DRIFT THROUGH.
HALBLAUB/LOCKER
&&
.SHORT TERM.../ISSUED AT 340 PM/...TONIGHT
DOMINATE HIGH PRESSURE OVER THE NORTHERN LAKES BEGINNING TO GIVE
GROUND TO OHIO VALLEY SHORTWAVE AND ATTENDANT DEFORMATION DYNAMICS
AS THEY SLOWLY MOVE NORTHWARD. NORTHERN EXTENT OF THE ABOVE
BRINGING SOME HIGH CLOUDS TO PARTS OF NORTHEAST LOWER MICHIGAN...
WITH EVEN SOME REMNANT LAKE CLOUD STREAMERS DOWN NEAR SAGINAW BAY.
DESPITE THE APPROACH OF THE ABOVE...ABUNDANT FEED OF LOW AND MID
LEVEL DRY AIR PINWHEELING SOUTHEAST AROUND HIGH PRESSURE KEEPING ANY
LIGHT RAIN WELL TO OUR SOUTHEAST...OVER PARTS OF SOUTHEAST LOWER
MICHIGAN AND ONTARIO. TEMPERATURES HAVE RESPONDED NICELY TODAY UNDER
THE SUNSHINE...WITH EARLY AFTERNOON TEMPERATURES WELL INTO THE
60S...AND A FEW LOCATIONS PUSHING THE LOWER 70S. FORECAST CONCERNS
TONIGHT CENTER ON TEMPERATURE AND CLOUD TRENDS.
TONIGHT...CURRENT CLOUD TRENDS EXPECTED TO CONTINUE...CLEAR TO THE
NORTHWEST...WITH SCATTERED TO BROKEN HIGH OVERCAST OVER SOUTHEAST
SECTIONS OF AREA AS OHIO VALLEY LOW PRESSURE ONLY SLOWLY ROTATES
NORTH INTO OHIO BY MORNING. DESPITE THE OMINOUS APPEARANCE TO RAIN
MOVING NORTHWEST OVER SOUTHEAST MICHIGAN AND ONTARIO ...EXPECT
EARLIER MENTIONED DRY AIR TO CONTINUE TO WIN OUT OVERNIGHT...KEEPING
EVEN AREAS NEAR SAGINAW BAY DRY. TIGHTER PRESSURE GRADIENT (ALLOWING
WINDS TO STAY UP A LITTLE WELL INTO THE EVENING)...SLOWLY MODIFIED
AIR MASS...AND A TOUCH MORE CLOUD COVER...SHOULD KEEP TEMPERATURES
SEVERAL DEGREES WARMER THAN THE LAST COUPLE FROST PRODUCING NIGHTS.
BASED OFF MID AFTERNOON DEW POINTS AND CURRENT CLOUD TRENDS...REALLY
LIKE INHERITED FORECAST LOWS RANGING FROM THE LOWER 40S IN TYPICAL
COLDER LOCATIONS OF INTERIOR NORTHEAST LOWER MICHIGAN (A FEW UPPER
30S?) TO THE MIDDLE 40S AND LOWER 50S ELSEWHERE.
MSB
&&
.LONG TERM.../ISSUED AT 340 PM/...THURSDAY AND BEYOND
MAIN BELT OF WESTERLIES REMAIN DISPLACED WELL NORTH OF THE BORDER
THIS AFTERNOON...WITH SEVERAL WEAKER DISTURBANCES RIDING ALONG WHAT
COULD LOOSELY BE TERMED AS SOUTHERN BRANCH FLOW. MAIN DISTURBANCE
OF INTEREST IS THE CLOSED LOW LIFTING NORTH INTO THE OHIO VALLEY...
WITH ADDITIONAL WAVES OVER THE CENTRAL ROCKIES...AND APPROACHING THE
OREGON/CALIFORNIA COAST. UPPER LEVEL HIGH CENTERED OVER MONTANA AND
THE ADJACENT CANADIAN PRAIRIES...AND OF COURSE HURRICANE "KATIA" OUT
NEAR 30N/70W. WHILE THE HURRICANE FLIES PAST THE EAST COAST IN THE
COMING DAYS...THE OHIO VALLEY UPPER LOW WILL RETROGRADE BACK TO THE
WEST...THE FORECAST QUESTION DU JOUR (AS IT HAS BEEN FOR SEVERAL
DAYS NOW) IS DOES THIS SYSTEM GET CLOSE ENOUGH TO HAVE AN
APPRECIABLE IMPACT ON NORTHERN MICHIGAN WEATHER HEADING INTO THE
WEEKEND? BEYOND THAT MAY BE LOOKING TOWARD ANOTHER SUBSTANTIAL COOL
PUSH TOWARD THE MIDDLE OF NEXT WEEK.
SHORT RANGE FORECAST (THURSDAY/FRIDAY)...UPPER LOW DRIFTS NORTH AND
WEST ACROSS OHIO DURING THE DAY FRIDAY. DEEP LAYER CYCLONIC FLOW
CREEPS INTO CENTRAL LOWER MICHIGAN...AND WILL PROBABLY SEE A SIMILAR
SET UP TO TODAY WITH MORE CLOUDS ACROSS THE SOUTHEAST CORNER OF THE
FORECAST AREA...AND PERHAPS A FEW SPOTTY LIGHT RAIN SHOWERS.
FARTHER NORTH ANTICYCLONIC FLOW AND DRY AIR WILL KEEP SKIES MOSTLY
CLEAR. THIS SAME BASIC CONFIGURATION WILL CONTINUE INTO FRIDAY AS
UPPER LOW ROTATES BACK TO THE WEST ACROSS INDIANA AND TOWARD
ILLINOIS...MORE SUN NORTH AND MORE CLOUDS SOUTH. BUT OVERALL A
PRETTY QUIET FORECAST...WITH TEMPERATURES WARMING BACK ABOVE NORMAL
(ESPECIALLY TO THE NORTH WITH MORE SUN EXPECTED).
EXTENDED RANGE FORECAST (SATURDAY THROUGH WEDNESDAY)...STRUNG OUT
UPPER TROUGH AXIS EXPECTED TO LIE FROM THE MID MISSISSIPPI VALLEY
NORTHEAST INTO THE OHIO VALLEY TO START THE WEEKEND. RIDGE AXIS
WILL EXTEND EASTWARD FROM AN UPPER HIGH OVER THE NORTHERN PLAINS AND
INTO THE LAKE SUPERIOR/UPPER PENINSULA REGION. TAIL END OF A
BACKDOOR COLD FRONT WILL SLIDE INTO NORTHERN MICHIGAN SATURDAY...
FOLLOWED BY A SURFACE RIDGE AXIS FOR SUNDAY. AT THIS POINT ALL
INDICATIONS CONTINUE TO POINT TO A DRY WEEKEND FORECAST...WITH HIGHS
GENERALLY IN THE 70S FOR THE MOST PART. FLOW BUCKLES SOUTHWARD INTO
THE UPPER MIDWEST AND GREAT LAKES LATER MONDAY INTO TUESDAY...AS
SHORT WAVE ENERGY DRIVES A COLD FRONT ACROSS THE UPPER LAKES. THIS
WILL BRING THE NEXT SUBSTANTIAL CHANCE FOR PRECIPITATION...WITH THE
LAKES LIKELY GETTING INVOLVED AS WELL AT LEAST ON TUESDAY AS 850MB
FORECAST TO SINK BELOW +5C. CHILLY DAYTIME TEMPERATURES WOULD ALSO
BE IN THE OFFING WITH HIGH STRUGGLING TO GET OUT OF THE 50S. LOW
LEVELS REMAIN COLD INTO WEDNESDAY...BUT INDICATIONS OF DRIER AIR AND
HIGH PRESSURE SPREADING IN MAY LIMIT EVEN LAKE INDUCED PRECIP
CHANCES BY THEN. OF COURSE...ALSO DEALING WITH MESOSCALE DETAILS AT
A VERY MUCH SYNOPTIC SCALE TIME FRAME. SO NOT GOING TO GET TOO
WORKED UP ABOUT IT AT THIS POINT.
JPB
&&
.MARINE.../ISSUED AT 340 PM/
GUSTY NORTHEAST WINDS WILL PROMPT THE ISSUANCE OF SMALL CRAFT
ADVISORIES WITH THE NEXT NEARSHORE FORECAST FOR TONIGHT INTO
THURSDAY WITHIN LAKE HURON NEARSHORE ZONES SOUTH OF PRESQUE ISLE
LIGHT. WIND GUSTS MAY ALSO EVENTUALLY BE STRONG ENOUGH TO WARRANT
ADVISORIES ON THE LAKE MICHIGAN SIDE (SOUTH OF GRAND TRAVERSE
LIGHT) DURING THE DAY THURSDAY. GRADIENT SLACKENS THURSDAY NIGHT
INTO FRIDAY...THOUGH SYNOPTIC NORTHEAST FLOW CONTINUES.
JPB
&&
.AVIATION.../ISSUED AT 115 PM/...VALID FOR 18Z TAFS
HIGH PRESSURE WILL CONTINUE THE VFR CONDITIONS THROUGH THIS TAF
PERIOD. FEW HIGH CLOUDS OVER KAPN...BUT OTHER TAF SITES SHOULD
REMAIN CLEAR. LIGHT NE/NNE WINDS TODAY AND TONIGHT...BECOMING
GUSTY AT KAPN THURSDAY MORNING.
MSB
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT THURSDAY NIGHT FOR
LHZ348-349.
LM...NONE.
LS...NONE.
&&Hazardous weather outlook, Sep 7, 8:17 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 817 AM EDT WED SEP 7 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 081200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 817 AM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.